Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Jacksonville, FL

June 25, 2010Appling County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 25, 2010, 2:21 PM EDT for Appling County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2010, 2:21 PM EDT (18:21 UTC)
Expired
Jun 25, 2010, 2:45 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Appling County, GA

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2010-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 885 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2010-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
885 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:51 AM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 25, 9:51 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EDT FRI JUN 25 2010

.UPDATE...
WATER VAPOR IMAGERY SHOWS DRIER AIR OVER OUR COASTAL ZONES AND
SOME OF INLAND NORTHEAST GEORGIA...THOUGH OVERALL THE ATMOSPHERE
IS MUCH MORE MOIST TODAY THAN YESTERDAY. SATELLITE DERIVED PWATS
ARE GREATER THAN 1.5 OVER OUR ENTIRE CWA...EXPECT CONVECTION TO
START UP IN SOUTHEAST GEORGIA FIRST...THEN ANTICIPATE OUTFLOW
BOUNDARY COLLISIONS WITH THE W COAST SEA BREEZE OVER THE SUWANNEE
VALLEY FOR A REPEAT OF YESTERDAY EVENING. HIGHER POPS OVER
SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY...30-45%...REFLECT THE
POSSIBILITY OF COLLISIONS...WITH MUCH LOWER POPS OVER THE REST OF
NORTHEAST FLORIDA. TODAY'S HIGH WILL BE IN THE UPPER 90S
INLAND...LOWER 90S ALONG THE COAST AND HEAT INDICES NEAR 106 OVER
INLAND SOUTHEAST GEORGIA.

&&

.AVIATION...
CB'S AND 5K CIGS ARE IN THE FORECAST FOR THIS AFTERNOON FOR INLAND
TERMINALS. CONFIDENCE IS STILL TOO LOW TO MENTION ANY MORE THAN
THIS...BUT WILL WATCH FOR CHANGING CONDITIONS THIS
MORNING/AFTERNOON AND AMEND IF NEEDED.

&&

.MARINE...
LIGHT WINDS WILL CONTINUE THRU EARLY NEXT WEEK. SWELLS EXPECTED TO
INCREASE A BIT OVER THE WEEKEND DUE TO ESE FETCH OF WINDS S OF
BERMUDA HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  97  73  95  73 /  40  40  40  30
SSI  92  78  92  78 /  10  10  20  20
JAX  94  74  94  74 /  10  10  20  10
SGJ  91  76  90  77 /  10  10  10  20
GNV  95  72  94  73 /  20  10  30  30
OCF  95  73  95  75 /  20  10  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

PRESNALL/HESS/GUILLET
Hazardous weather outlook, Jun 25, 4:30 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 AM EDT FRI JUN 25 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261200-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
430 AM EDT FRI JUN 25 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
OVER INLAND AREAS AREAS OF SOUTHEAST GEORGIA AND EXTENDING INTO
HE SUWANNEE VALLEY OF FLORIDA. GUSTY WINDS AND LIGHTNING WILL BE
THE PRIMARY THREATS.

ABOVE NORMAL TEMPERATURES WILL LEAD TO HEAT INDEX READINGS NEAR
105 DEGREES DURING THE AFTERNOON. USE EXTRA CAUTION WHILE OUTSIDE
TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS
IS EXPECTED BY THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT
WEEK. GUSTY WINDS AND LIGHTNING WILL BE THE PRIMARY THREATS.
INCREASING MOISTURE LEVELS MONDAY THROUGH WEDNESDAY MAY LEAD TO
LOCALLY HEAVY RAINFALL WITH STRONGER STORMS.

HIGH TEMPERATURES WELL ABOVE NORMAL ON FRIDAY WILL AGAIN RESULT IN
HEAT INDEX READINGS AROUND 105 DEGREES DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

DEESE

In the hours before

Special weather statement, Jun 25, 11:21 AM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1121 AM EDT FRI JUN 25 2010

GAZ132-149-251545-
ATKINSON-COFFEE-
1121 AM EDT FRI JUN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
ATKINSON AND SOUTHERN COFFEE COUNTIES FOR STRONG WINDS VALID UNTIL
1145 AM EDT...

AT 1121 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF PEARSON...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PEARSON THROUGH 1145 AM EDT. GUSTY WINDS OF 40 TO 50 MPH IS POSSIBLE
ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3129 8275 3127 8291 3142 8294 3143 8278
TIME...MOT...LOC 1521Z 348DEG 8KT 3137 8287

ZIBURA
Special weather statement, Jun 25, 12:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1256 PM EDT FRI JUN 25 2010

GAZ133-251745-
JEFF DAVIS-
1256 PM EDT FRI JUN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS COUNTY FOR STRONG WINDS VALID UNTIL 145 PM EDT...

AT 1255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NORTHERN JEFF DAVIS COUNTY...OR 5
MILES WEST OF HAZLEHURST...MOVING SOUTH AT 10 MPH. GUSTY WINDS OF 40
TO 50 MPH IS POSSIBLE ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3185 8260 3180 8271 3186 8274 3191 8268
      3191 8262
TIME...MOT...LOC 1655Z 343DEG 8KT 3188 8267

ZIBURA
Special weather statement, Jun 25, 1:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
128 PM EDT FRI JUN 25 2010

GAZ132>134-251815-
BACON-COFFEE-JEFF DAVIS-
128 PM EDT FRI JUN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
COFFEE...SOUTHERN JEFF DAVIS AND NORTHWESTERN BACON COUNTIES FOR
STRONG WINDS VALID UNTIL 215 PM EDT...

AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES WEST OF ALMA...MOVING SOUTHEAST AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ALMA
THROUGH 215 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3175 8253 3175 8255 3173 8255 3173 8251
      3170 8251 3170 8250 3155 8240 3147 8261
      3171 8271 3177 8254
TIME...MOT...LOC 1727Z 336DEG 11KT 3154 8256

ZIBURA
Special weather statement, Jun 25, 1:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT FRI JUN 25 2010

GAZ133-135-251830-
APPLING-JEFF DAVIS-
159 PM EDT FRI JUN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
APPLING AND EASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS VALID UNTIL
230 PM EDT...

AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF BAXLEY...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PINE GROVE...GRAHAM...BAXLEY AND SURRENCY THROUGH 230 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3188 8219 3167 8217 3168 8247 3170 8251
      3168 8252 3168 8256 3193 8252
TIME...MOT...LOC 1759Z 295DEG 15KT 3182 8227

ZIBURA
Special weather statement, Jun 25, 2:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT FRI JUN 25 2010

GAZ132-251830-
COFFEE-
201 PM EDT FRI JUN 25 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN COFFEE
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM
EDT...

AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF AMBROSE...MOVING
SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND AMBROSE THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3162 8302 3162 8290 3142 8304 3142 8306
      3145 8313
TIME...MOT...LOC 1801Z 295DEG 15KT 3151 8308

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:45 PM EDTSpecial Weather StatementJAXHamilton45 min
Jun 25, 5:20 PM EDTSpecial Weather StatementJAXBaker25 min
Jun 25, 5:35 PM EDTSpecial Weather StatementJAXBaker, Columbia55 min
Jun 25, 6:20 PM EDTSpecial Weather StatementJAXUnion55 min
Jun 25, 6:29 PM EDTSpecial Weather StatementJAXNassau61 min
Jun 25, 7:27 PM EDTAreal Flood AdvisoryJAXBaker, Bradford, Clay, Duval, Nassau93 min
Jun 24, 8:45 PM EDTSpecial Weather StatementJAXAtkinson30 min
Jun 24, 10:07 PM EDTSpecial Weather StatementJAXEchols23 min
Jun 25, 11:21 AM EDTSpecial Weather StatementJAXAtkinson24 min
Jun 25, 12:56 PM EDTSpecial Weather StatementJAXJeff Davis49 min
Jun 25, 1:28 PM EDTSpecial Weather StatementJAXBacon47 min
Jun 25, 1:59 PM EDTSpecial Weather StatementJAXAppling31 min
Jun 25, 2:01 PM EDTSpecial Weather StatementJAXCoffee29 min
Jun 25, 2:34 PM EDTAreal Flood AdvisoryJAXAppling, Bacon, Jeff Davis, Pierce, Ware116 min
Jun 25, 2:35 PM EDTSpecial Weather StatementJAXCoffee40 min
Jun 25, 2:40 PM EDTSpecial Weather StatementJAXBacon, Pierce50 min
Jun 25, 2:49 PM EDTSpecial Weather StatementJAXBacon41 min
Jun 25, 2:56 PM EDTSpecial Weather StatementJAXWayne49 min
Jun 25, 3:10 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee, Ware50 min
Jun 25, 3:18 PM EDTAreal Flood AdvisoryJAXCoffee, Jeff Davis87 min
Jun 25, 3:36 PM EDTSpecial Weather StatementJAXClinch24 min
Jun 25, 3:57 PM EDTSpecial Weather StatementJAXClinch, Echols48 min
Jun 25, 4:34 PM EDTSpecial Weather StatementJAXWayne26 min
Jun 25, 4:56 PM EDTSpecial Weather StatementJAXWayne34 min
Jun 25, 5:21 PM EDTSpecial Weather StatementJAXBrantley24 min
Jun 25, 5:34 PM EDTSpecial Weather StatementJAXCamden26 min
Jun 25, 6:04 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Charlton, Glynn, Wayne86 min
Jun 25, 6:04 PM EDTSpecial Weather StatementJAXCamden26 min
Jun 25, 6:15 PM EDTSpecial Weather StatementJAXCamden30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.